Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 147, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2019, 1:37 AM CDT for Custer County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2019, 1:37 AM CDT (06:37 UTC)
- Expired
- Jul 10, 2019, 2:15 AM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 1:38 AM CDT | TSTM WND DMG | 11 Sse Callaway, NE | PIVOTS REPORTED BLOWN OVER. ESTIMATED 70MPH WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 2589 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
270
WUUS53 KLBF 100637
SVRLBF
NEC041-100715-
/O.NEW.KLBF.SV.W.0147.190710T0637Z-190710T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
137 AM CDT Wed Jul 10 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southern Custer County in central Nebraska...
* Until 215 AM CDT.
* At 137 AM CDT, severe thunderstorms were located along a line
extending from near Callaway to 12 miles northeast of Gothenburg,
moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Callaway, Oconto, Buckeye, Block Hill Basin, Pressey State Wildlife
Management Area, Burr Oak, Lodi, Intersection of Highway 183 and
Cumro Road and Cumro.
This includes Highway 183 between mile markers 73 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4104 10005 4131 10003 4120 9923 4105 9924
TIME...MOT...LOC 0637Z 286DEG 34KT 4123 9997 4106 9998
HAIL...1.50IN
WIND...60MPH
$$
CDC2 follow-up statements
037
WWUS53 KLBF 100654
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
154 AM CDT Wed Jul 10 2019
NEC041-100715-
/O.CON.KLBF.SV.W.0147.000000T0000Z-190710T0715Z/
Custer NE-
154 AM CDT Wed Jul 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHEASTERN CUSTER COUNTY...
At 154 AM CDT, a severe thunderstorm was located near Oconto, or 19
miles south of Broken Bow, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Oconto, Buckeye, Block Hill Basin, Pressey State Wildlife Management
Area, Burr Oak, Intersection of Highway 183 and Cumro Road and Cumro.
This includes Highway 183 between mile markers 73 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4105 9985 4128 9982 4120 9923 4105 9924
TIME...MOT...LOC 0654Z 282DEG 36KT 4113 9970
HAIL...1.50IN
WIND...60MPH
$$
CDC040
WWUS53 KLBF 100713
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
213 AM CDT Wed Jul 10 2019
NEC041-100723-
/O.EXP.KLBF.SV.W.0147.000000T0000Z-190710T0715Z/
Custer NE-
213 AM CDT Wed Jul 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY
WILL EXPIRE AT 215 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 4105 9985 4128 9982 4120 9923 4105 9924
TIME...MOT...LOC 0713Z 286DEG 34KT 4109 9950
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:14 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 10, 12:14 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1214 AM CDT Wed Jul 10 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 246 PM CDT Tue Jul 9 2019 A strong shortwave with a closed circulation noted at H5 and H7 was located across far western ND this afternoon. An area of strong winds aloft were spreading eastward across the region to the south of the system. At the surface, a cold front has crossed the area with west to northwest winds and drier air working into the region. Despite the drier air and cold frontal passage, scattered thunderstorms are expected to move across western and north central Nebraska this evening. Storms will initiate across the higher terrain of WY this afternoon and then track east/southeast. The strong winds aloft will aid in storm organization, and while storms overall should remain isolated to scattered, modest CAPE combined with the strong winds aloft could yield a couple of high based super cells. This evening a small quick moving line could evolve from the supercells and pose a damaging wind threat. Any storms should exit the area by sunrise Wednesday. The drier air moving in will help cool lows some, with lower 50s expected across Sheridan county. Upper 50s to lower 60s are anticipated elsewhere. Surface low pressure will move across the Northern Plains Wednesday. Northwest winds will increase across the area as a result. Model sounding show a well mixed boundary layer and gusts of 30 mph or so are expected across northern Nebraska, peaking about midday. Otherwise wall to wall sunshine with fry air aloft overhead. Highs will be seasonably mild, generally near 80 to the mid 80s. .LONG TERM...(Thursday through Tuesday) Issued at 246 PM CDT Tue Jul 9 2019 Warmer and drier weather is expected the middle and end of the work week. The GEFS and ECMWF build upper level ridging into the four corners region and much of the Central and Southern Plains. This will spread a warm layer aloft across the region which will limit rain chances. The upper ridge will flatten just a bit Friday night into the weekend, which will allow for a couple of weak disturbances to migrate eastward across the region brining isolated to scattered thunderstorm chances. Above normal temperatures are expected with highs climbing into the lower 90s Thursday through the weekend. The Climate Prediction Center continues to forecast above normal temperatures and below normal precipitation for both the 6 to 10 and 8 to 14 day outlook. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1214 AM CDT Wed Jul 10 2019 Scattered to numerous shower and thunderstorm coverage is expected south of highway 2 until 12z this morning. Storm activity is expected to progress south and east overnight. Thereafter, VFR is expected throughout wrn and ncntl Nebraska from 12z Wednesday to 06z Wednesday evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...CDC
Hazardous weather outlook, Jul 9, 3:43 PM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 343 PM CDT Tue Jul 9 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-102045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 343 PM CDT Tue Jul 9 2019 /243 PM MDT Tue Jul 9 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Strong to severe thunderstorms are expected late this afternoon through the evening. The area of concern for severe weather is across northern Nebraska, generally along and north of highway 2. The hazards are large hail and wind damage. Some storms may also be capable of locally heavy rainfall which could lead to localized flooding. The area concern for this hazard is generally east of highway 83. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Isolated to scattered thunderstorm chances are in the forecast Friday night through Monday. The risk of severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 9, 8:03 PM CDT, 5 hours 34 minutes before
Special Weather Statement National Weather Service North Platte NE 803 PM CDT Tue Jul 9 2019 NEZ005-008-094-100145- Brown NE-Eastern Cherry NE-Western Cherry NE- 803 PM CDT Tue Jul 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY AND NORTHWESTERN BROWN COUNTIES UNTIL 845 PM CDT... At 803 PM CDT, Doppler radar was tracking a strong thunderstorm near Merritt Reservoir, or 17 miles southwest of Valentine, moving east at 45 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Merritt Reservoir, Wood Lake, Big Alkali Lake State Wildlife Management Area and Schlagel Creek State Wildlife Management Area. This includes the following highways... Highway 20 between mile markers 209 and 230. Highway 97 between mile markers 115 and 128. Highway 83 between mile markers 188 and 203. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for north central Nebraska. LAT...LON 4263 10089 4277 10084 4275 10006 4239 10010 TIME...MOT...LOC 0103Z 281DEG 49KT 4267 10076 Jacobs
Special weather statement, Jul 10, 12:06 AM CDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service North Platte NE 1106 PM MDT Tue Jul 9 2019 NEZ057-100600- Keith NE- 1106 PM MDT Tue Jul 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KEITH COUNTY UNTIL MIDNIGHT MDT... At 1106 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Roscoe to near Big Springs. Movement was east at 15 mph. Dime size hail will be possible with these storms. Locations impacted include... Ogallala, Paxton, Brule, Sarben, Roscoe, Nevens, Megeath and Broganville. This includes the following highways... Highway 61 between mile markers 81 and 94. Interstate 80 in Nebraska between mile markers 111 and 149. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until these storms pass. && LAT...LON 4124 10129 4113 10203 4102 10202 4104 10127 TIME...MOT...LOC 0506Z 256DEG 13KT 4111 10157 4106 10201 CDC
Special weather statement, Jul 10, 12:20 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
1120 PM MDT Tue Jul 9 2019
NEZ056-100600-
Deuel NE-
1120 PM MDT Tue Jul 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEUEL COUNTY UNTIL
MIDNIGHT MDT...
At 1120 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Big Springs to near Ovid. Movement was east at
20 mph.
Dime size hail will be possible with these storms.
Locations impacted include...
Big Springs, Barton and Goldeneye State Wildlife Management Area.
This includes Interstate 80 in Nebraska between mile markers 94 and
107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4110 10212 4110 10207 4100 10207 4100 10213
4101 10245
TIME...MOT...LOC 0520Z 263DEG 18KT 4106 10210 4102 10238
CDCSpecial weather statement, Jul 10, 12:43 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
1243 AM CDT Wed Jul 10 2019
NEZ058-059-100645-
Perkins NE-Lincoln NE-
1243 AM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERKINS AND WEST CENTRAL
LINCOLN COUNTIES UNTIL 145 AM CDT/1245 AM MDT/...
At 1242 AM CDT/1142 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles southeast of Paxton
to near Barton. Movement was east at 35 mph.
Dime size hail will be possible with these storms.
Locations impacted include...
Grant, Sutherland, Madrid, Sutherland Reservoir State Recreation
Area, Lake Maloney State Recreation Area and Wild Horse Spring.
This includes the following highways...
Highway 61 between mile markers 68 and 77.
Interstate 80 in Nebraska between mile markers 152 and 160.
Highway 83 between mile markers 65 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4088 10052 4084 10203 4099 10204 4100 10123
4119 10126 4098 10050
TIME...MOT...LOC 0542Z 285DEG 28KT 4105 10127 4100 10214
CDCSpecial weather statement, Jul 10, 1:03 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
103 AM CDT Wed Jul 10 2019
NEZ038-059-071-100645-
Custer NE-Frontier NE-Lincoln NE-
103 AM CDT Wed Jul 10 2019
...SPECIAL WEATHER STATEMENT...
At 102 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Gandy to 6 miles south of
Stockville. Movement was east at 30 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Callaway, Brady, Eustis, Oconto, Moorefield, Stockville, Medicine
Creek Reservoir, Etna, Milldale, Jeffrey Canyon, Lodi, Freedom,
Orafino, Finchville, Vroman and Dancing Leaf Earth Lodge.
This includes the following highways...
Highway 2 between mile markers 270 and 272.
Interstate 80 in Nebraska between mile markers 195 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4037 10047 4135 10044 4148 9973 4105 9974
4104 10023 4070 10022 4070 9998 4044 9998
4043 10009 4035 10010 4035 10025
TIME...MOT...LOC 0602Z 270DEG 28KT 4135 10039 4045 10040
CDCSpecial weather statement, Jul 10, 1:09 AM CDT, 28 minutes before
Special Weather Statement National Weather Service North Platte NE 109 AM CDT Wed Jul 10 2019 NEZ059-070-100645- Hayes NE-Lincoln NE- 109 AM CDT Wed Jul 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN AND NORTHEASTERN HAYES COUNTIES UNTIL 145 AM CDT... At 109 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Wallace to 12 miles southeast of Elsie. Movement was southeast at 40 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Wallace, Dickens, Marengo, Hayes Center State Wildlife Management Area and Somerset. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4088 10080 4044 10082 4067 10125 4086 10121 TIME...MOT...LOC 0609Z 301DEG 33KT 4085 10115 4072 10121 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:14 PM CDT | Special Weather Statement | LBF | Keya Paha | 46 min |
| Jul 9, 8:03 PM CDT | Special Weather Statement | LBF | Cherry | 42 min |
| Jul 9, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha | 39 min |
| Jul 10, 12:06 AM CDT | Special Weather Statement | LBF | Keith | 54 min |
| Jul 10, 12:20 AM CDT | Special Weather Statement | LBF | Deuel | 40 min |
| Jul 10, 12:43 AM CDT | Special Weather Statement | LBF | Perkins | 62 min |
| Jul 10, 1:03 AM CDT | Special Weather Statement | LBF | Frontier | 42 min |
| Jul 10, 1:09 AM CDT | Special Weather Statement | LBF | Hayes | 36 min |
| Jul 10, 1:45 AM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| Jul 10, 2:15 AM CDT | Special Weather Statement | LBF | Frontier | 30 min |
| Jul 10, 2:17 AM CDT | Special Weather Statement | LBF | Sherman | 28 min |
| Jul 10, 3:27 AM CDT | Special Weather Statement | LBF | Frontier | 48 min |
| Jul 10, 3:46 AM CDT | Areal Flood Warning | LBF | Frontier | 34 min |
| Jul 10, 4:18 AM CDT | Special Weather Statement | LBF | Frontier | 42 min |
| Jul 10, 4:24 AM CDT | Flash Flood Warning | LBF | Frontier | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.